Alert archive / California / Wind Advisories in 2014

Wind Advisory 4, NWS Sacramento, CA

March 5, 2014

NWS Sacramento, CA issued this wind advisory at Mar 5, 2014, 3:35 AM PST. It took effect at Mar 5, 2014, 4:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2014, 3:35 AM PST (11:35 UTC)
In effect from
Mar 5, 2014, 4:00 PM PST
Expired
Mar 5, 2014, 10:00 PM PST
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS76 KSTO 051135
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 AM PST WED MAR 5 2014

...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY
FOR THE NORTHERN SACRAMENTO VALLEY...

.WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG THROUGH THE
EVENING AS A COLD FRONT MOVES THROUGH. GUSTY WINDS COMBINED WITH
MODERATE RAIN COULD CAUSE TRAVEL DIFFICULTIES FOR THE I5 CORRIDOR
IN THE NORTHERN SACRAMENTO VALLEY AND ADJACENT ROADS. THE WINDS
ARE EXPECTED TO QUICKLY DECREASE BEHIND THE COLD FRONT IN THE
EARLY MORNING HOURS THURSDAY.

CAZ015-060000-
/O.NEW.KSTO.WI.Y.0004.140306T0000Z-140306T0900Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
335 AM PST WED MAR 5 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST
THURSDAY FOR THE NORTHERN SACRAMENTO VALLEY...


THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
PST THURSDAY.

* IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  WHEN COMBINED WITH RAIN REDUCED VISIBILITY AND SLICK ROADWAYS.
 
* WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: 4 PM THIS AFTERNOON UNTIL 1 AM THURSDAY MORNING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

EK
2 follow-up statements
530 
WWUS76 KSTO 052307
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
307 PM PST WED MAR 5 2014

...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY
FOR THE NORTHERN SACRAMENTO VALLEY...

.WINDS WILL BECOME STRONG THIS EVENING AS A COLD FRONT MOVES
THROUGH. GUSTY WINDS COMBINED WITH MODERATE RAIN COULD CAUSE
TRAVEL DIFFICULTIES FOR THE I5 CORRIDOR IN THE NORTHERN
SACRAMENTO VALLEY AND ADJACENT ROADS. THE WINDS ARE EXPECTED TO
QUICKLY DECREASE BEHIND THE COLD FRONT IN THE EARLY MORNING HOURS
THURSDAY.

CAZ015-060830-
/O.CON.KSTO.WI.Y.0004.140306T0000Z-140306T0900Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
307 PM PST WED MAR 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY...

* IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  WHEN COMBINED WITH RAIN REDUCED VISIBILITY AND SLICK ROADWAYS. 

* WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: 4 PM THIS AFTERNOON UNTIL 1 AM THURSDAY MORNING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
272 
WWUS76 KSTO 060600
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 PM PST WED MAR 5 2014


CAZ015-060700-
/O.CAN.KSTO.WI.Y.0004.000000T0000Z-140306T0900Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
1000 PM PST WED MAR 5 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED BEHIND THE FRONT...THEREFORE THE WIND
ADVIOSRY HAS BEEN CANCELLED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:32 PM PST, 6 hours 3 minutes earlier.

Area forecast discussion, Mar 4, 9:32 PM PST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
932 PM PST Tue Mar 4 2014

.Synopsis...
The next weather system will begin to affect Northern California
late tonight, with the bulk of precipitation coming late
Wednesday into early Thursday. Dry conditions are expected for
Friday and Saturday with another low pressure system likely on
Sunday.

&&

.Discussion...
Satellite picture shows one shortwave moving towards the northwest
coast this evening. This will bring some showers along the
northwest part of the state and maybe to inland area from around
lake county northward. The system further back near 40N 140W will
impact a lager portion of the region late Wednesday through
Thursday with the bulk of the rain expected Wednesday night
through early Thursday. The jet will begin to split on Wednesday
weakening the overall frontal dynamics over the southern areas and
the amount of precipitation.

Winds will be breezy to windy as the system passes through the
region late Wednesday and Wednesday night. The strongest winds
will be over the Northern Sacramento valley were some gusts up to
around 40 mph may occur...mainly during the late afternoon and
evening hours.

Decent southwest flow over the north from around Plumas county
northward may be able to bring 2 to 3 inches for some of the
favored mountain locations. Snow levels will be high some not much
snow expected with this system other than some over the highest
peaks.

Mainly lingering showers are expected for most of Thursday as the
trough axis moves through before the region drys out for Friday
and Saturday.

&&

.Extended Discussion (Saturday through Tuesday)

Dry and unseasonably mild conditions continue into Saturday as
amplification of the longer wave ridge moves over interior Norcal.
Valley max temps expected to reach into the lower to mid 70s on Sat.
This will be short-lived...as a moist Pac front brings more precip
to the region on Sun. This is brought about by a second low over E
Asia rotating into the current position of the current low vcnty of
40n/160W. As this system moves Ewd...it amplifies the ridge over
Norcal late this week for some dry/warm days...and then rotates a
trof and a TPW plume into the area as the low center itself heads
up into the GOA on Sun. This feature is forecast to tap into the
remains of T.S. Faxai.

By Sat nite...a +3 STD anomaly TPW plume is forecast to move into
the Nrn Ca coast associated with the frontal band which moves
across Norcal through Sun. A weaker short wave trof moving into
the Pac NW on Mon should linger precip over Norcal especially over
the Siernev. The details are sketchy as the GFS lingers the front
that moved through the area on Sun while the ECMWF mainly keeps
the precip N of the 80/50 corridor. However...ridging over the
region in the wake of this short wave trof should end the precip
by Tue with a recovery in temps. An extended east Asian jet may
give Norcal a shot of more precip later in the week as well.

Given the subtropical origin of this plume...snow levels will be
relatively high (7-8 kft) on Sun...although lowering on Mon with
decreasing precip. Initial/early QPFS show an inch or two in the
higher terrain and a third to two-thirds of an inch in the valley
N of I-80/Hwy 50 corridor...with amounts dwindling rapidly south
of the corridor.   JHM

&&

.Aviation...

Wk upr rdg movs thru ovngt flwd by nxt pac stm Wed. For Cntrl vly,
genly VFR exc LCL MVFR poss in ST/BR bcmg areas MVFR/IFR in pcpn
Wed aftn into eve. For Cstl and Shasta Mtns, areas MVFR/IFR poss aft
10z Wed in pcpn. For Wrn Plumas/Nrn Siernev mnly VFR exc lcl
IFR/LIFR poss in mtn vly fog tngt thru 20z Wed then dtrtg conds
aft 00z Thu in pcpn. Incrsg SWly flow alf Wed with lcl sfc gsts to
40 kts ovr hyr trrn tmw aftn.

&&

.STO Watches/Warnings/Advisories...
None.
&&

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.